Alert archive / Wyoming / High Wind Warnings in 2008
High Wind Warning 46, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Dec 24, 2008, 4:44 AM MST. It took effect at Dec 24, 2008, 5:00 AM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2008, 4:44 AM MST (11:44 UTC)
- In effect from
- Dec 24, 2008, 5:00 AM MST
- Expired
- Dec 24, 2008, 7:59 PM MST
- In force
- 15 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 241144 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 444 AM MST WED DEC 24 2008 ...STRONG WINDS TO AFFECT THE SOUTHEAST WYOMING MOUNTAINS TODAY... .A LARGE DIFFERENCE IN SURFACE PRESSURE WILL EXIST ACROSS THE AREA TODAY. THIS WILL COMBINE WITH STRONG WINDS ALOFT MOVING DOWN TO THE SURFACE TO PRODUCE HIGH WINDS IN AND NEAR THE SOUTHEAST WYOMING MOUNTAINS TODAY AND THIS EVENING. WYZ062-063-066-067-241945- /O.UPG.KCYS.HW.A.0021.081224T1200Z-081225T1200Z/ /O.NEW.KCYS.HW.W.0046.081224T1200Z-081225T0400Z/ NORTH CARBON-SNOWY RANGE-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL... BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY 444 AM MST WED DEC 24 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WINDS WILL BE SUSTAINED AT 25 TO 40 MPH WITH GUSTS OVER 60 MPH. WIND GUSTS NEAR 70 MPH CAN BE EXPECTED IN THE MOUNTAINS. THE STRONG WINDS WILL ALSO PRODUCE AREAS OF BLOWING SNOW IN THE MOUNTAINS WHICH WILL REDUCE VISIBILITIES AND CREATE SLICK ROADS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ WYZ064-241945- /O.NEW.KCYS.HW.W.0046.081224T1200Z-081225T0400Z/ NORTH LARAMIE RANGE- INCLUDING THE CITY OF...GARRETT 444 AM MST WED DEC 24 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. WEST TO SOUTHWEST WINDS WILL BE SUSTAINED AT 25 TO 40 MPH WITH GUSTS OVER 60 MPH. WIND GUSTS NEAR 70 MPH CAN BE EXPECTED IN THE MOUNTAINS. THE STRONG WINDS WILL ALSO PRODUCE AREAS OF BLOWING SNOW IN THE MOUNTAINS WHICH WILL REDUCE VISIBILITIES AND CREATE SLICK ROADS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$
3 follow-up statements
000 WWUS75 KCYS 241843 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1143 AM MST WED DEC 24 2008 ...STRONG WINDS TO CONTINUE OVER PARTS OF SOUTHEAST WYOMING INTO THIS EVENING... .A LARGE DIFFERENCE IN SURFACE PRESSURE WILL EXIST ACROSS THE AREA TODAY. THIS WILL COMBINE WITH STRONG WINDS ALOFT MOVING DOWN TO THE SURFACE TO PRODUCE HIGH WINDS IN AND NEAR THE SOUTHEAST WYOMING MOUNTAINS INTO THIS EVENING. WYZ062>064-066-067-250400- /O.CON.KCYS.HW.W.0046.000000T0000Z-081225T0400Z/ NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL... GARRETT...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY 1143 AM MST WED DEC 24 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. WEST OR SOUTHWEST WINDS WILL BE SUSTAINED AT 25 TO 40 MPH WITH SOME GUSTS OVER 60 MPH...ESPECIALLY IN WIND PRONE AREAS SUCH AS ALONG INTERSTATE 80 NEAR ARLINGTON AND INTERSTATE 25 BETWEEN WHEATLAND AND CHUGWATER. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$
000 WWUS75 KCYS 242136 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 235 PM MST WED DEC 24 2008 ...STRONG WINDS EASING ACROSS PARTS OF SOUTHEAST WYOMING BUT WILL RETURN AGAIN CHRISTMAS DAY... .A LARGE DIFFERENCE IN SURFACE PRESSURE WILL STILL EXIST ACROSS THE AREA THROUGH CHRISTMAS DAY. THIS WILL COMBINE WITH STRONG WINDS ALOFT MOVING DOWN TO THE SURFACE TO PRODUCE HIGH WINDS IN AND NEAR THE SOUTHEAST WYOMING MOUNTAINS INTO THIS EVENING. WYZ064-250530- /O.CAN.KCYS.HW.W.0046.000000T0000Z-081225T0400Z/ /O.NEW.KCYS.HW.A.0022.081225T1300Z-081226T0000Z/ NORTH LARAMIE RANGE- INCLUDING THE CITY OF...GARRETT 235 PM MST WED DEC 24 2008 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. THE HIGH WIND WARNING THAT WAS IN EFFECT UNTIL 9 PM WEDNESDAY NIGHT HAS BEEN CANCELLED. GUSTY WINDS WILL PERSIST OVER THE AREA INTO EARLY THIS EVENING BUT ARE NO LONGER EXPECTED TO REACH HIGH WIND SPEEDS. HOWEVER STRONG WINDS MAY RETURN THURSDAY AS STRONG MID LEVEL SOUTHWEST WINDS ARE EXPECTED TO DEVELOP. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ WYZ066-067-242230- /O.CAN.KCYS.HW.W.0046.000000T0000Z-081225T0400Z/ LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY 235 PM MST WED DEC 24 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. GUSTY WEST OR SOUTHWEST WINDS WILL PERSIST OVER THE AREA INTO THIS EVENING BUT OVERALL SPEEDS HAVE DIMINISHED. SOME LOCAL GUSTS AROUND 50 MPH ARE STILL POSSIBLE. TRAVELERS ARE URGED TO REMAIN CAUTIOUS DUE TO THE LOCALLY GUSTY WINDS STILL EXPECTED. $$ WYZ062-250530- /O.NEW.KCYS.HW.A.0022.081225T1300Z-081226T0000Z/ /O.CON.KCYS.HW.W.0046.000000T0000Z-081225T0400Z/ NORTH CARBON- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW 235 PM MST WED DEC 24 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. WEST OR SOUTHWEST WINDS WILL BE SUSTAINED AT 25 TO 40 MPH WITH SOME GUSTS AROUND 60 MPH PRIMARILY IN WIND PRONE AREAS SUCH AS ALONG INTERSTATE 80 NEAR ARLINGTON. MORE WIDESPREAD STRONG WINDS MAY DEVELOP CHRISTMAS DAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ WYZ063-250400- /O.CON.KCYS.HW.W.0046.000000T0000Z-081225T0400Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 235 PM MST WED DEC 24 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. WEST OR SOUTHWEST WINDS WILL BE SUSTAINED AT 25 TO 40 MPH WITH SOME GUSTS AROUND 60 MPH...ESPECIALLY IN WIND PRONE AREAS SUCH AS ALONG INTERSTATE 80 NEAR ARLINGTON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ WYZ061-250530- /O.NEW.KCYS.HW.A.0022.081225T1300Z-081226T0000Z/ SOUTHWEST CARBON- INCLUDING THE CITY OF...RAWLINS 235 PM MST WED DEC 24 2008 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. STRONG SOUTHWESTERLY WINDS ARE EXPECTED TO DEVELOP THURSDAY AND SPEEDS COULD REACH HIGH WIND LEVELS FOR MUCH OF THE DAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH ARE LIKELY WITH EVEN HIGHER GUSTS POSSIBLE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KCYS 250259 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 759 PM MST WED DEC 24 2008 ...STRONG SOUTHWEST WINDS WILL RETURN TO PARTS OF SOUTHEAST WYOMING ON CHRISTMAS DAY... .A LARGE DIFFERENCE IN SURFACE PRESSURE WILL STILL EXIST ACROSS WYOMING THROUGH CHRISTMAS DAY. THIS WILL COMBINE WITH STRONG WINDS ALOFT MIXING DOWN TO THE SURFACE TO BRING THE THREAT OF HIGH WINDS AGAIN ON CHRISTMAS DAY IN AND NEAR THE SOUTHEAST WYOMING MOUNTAINS. WYZ062-251200- /O.CAN.KCYS.HW.W.0046.000000T0000Z-081225T0400Z/ /O.CON.KCYS.HW.A.0022.081225T1300Z-081226T0000Z/ NORTH CARBON- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW 759 PM MST WED DEC 24 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST THURSDAY THROUGH THURSDAY AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING THAT WAS IN EFFECT INTO THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT THOUGH FROM 6 AM MST THURSDAY THROUGH THURSDAY AFTERNOON. WHILE THEY HAD DECREASED THIS EVENING...SOUTHWEST WINDS WILL BE INCREASING AGAIN CHRISTMAS DAY. SUSTAINED SPEEDS WILL BE 30 TO 40 MPH WITH SOME GUSTS AROUND 60 MPH PRIMARILY IN WIND PRONE AREAS SUCH AS ALONG INTERSTATE 80 NEAR ARLINGTON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ WYZ063-250400- /O.CAN.KCYS.HW.W.0046.000000T0000Z-081225T0400Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 759 PM MST WED DEC 24 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. SOUTHWEST WINDS HAD DECREASED TO 25 TO 35 MPH WITH GUSTS STILL AROUND 50 MPH THIS EVENING. THE WINDS WILL DECREASE A BIT MORE AS THE NIGHT WEARS ON TO SPEEDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. $$ WYZ061-064-251200- /O.CON.KCYS.HW.A.0022.081225T1300Z-081226T0000Z/ SOUTHWEST CARBON-NORTH LARAMIE RANGE- INCLUDING THE CITIES OF...RAWLINS...GARRETT 759 PM MST WED DEC 24 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST THURSDAY THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST THURSDAY THROUGH THURSDAY AFTERNOON. BRISK SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS NEAR 40 MPH WILL PERSIST TONIGHT. EVEN STRONGER WINDS OF 30 TO 40 MPH GUSTING TO 60 MPH MAY RETURN THURSDAY AS STRONG MID LEVEL SOUTHWEST WINDS ARE EXPECTED TO DEVELOP. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JLH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 24, 3:09 AM MST, 1 hour 35 minutes earlier.
Area forecast discussion, Dec 24, 3:09 AM MST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
309 AM MST WED DEC 24 2008
.SHORT TERM...A WEAK DISTURBANCE WILL MOVE ACROSS THE CWA THIS
MORNING WITH THE NW FLOW ALOFT BECOMING WESTERLY BY THIS EVENING.
UPDATED HIGH WIND WATCH TO A HIGH WIND WARNING FOR THE MOUNTAINS
AND PLATTE COUNTY FOR TODAY THROUGH MID EVENING. 700 MB WIND
SPEEDS WILL BE 50 KNOTS DURING THIS TIME AND SEE NO REASON WHY
THEY WOULD NOT MAKE IT DOWN TO THE SURFACE IN THE WARNING AREA.
FOR TONIGHT...THE WEST FLOW WILL BECOME SW WITH A DISTURBANCE IN
THE SW FLOW MOVING ACROSS THE WY PORTION OF THE CWA AFTER MN. LOW
AND MID LEVEL MOISTURE WILL INCREASE ACROSS THE FORECAST AREA
TONIGHT. SNOW SHOWERS WILL DEVELOP OVER THE SOUTHERN MOUNTAINS
TONIGHT WITH 3 TO 4 INCHES POSSIBLE BY MORNING. SW FLOW WILL CONT
ALOFT THUR AS AN UPPER TROUGH MOVES INLAND FROM THE WEST COAST AND
DEEPENS. SNOW WILL CONTINUE TO FALL ACROSS CARBON COUNTY DURING
THIS TIME...WHILE AREAS EAST OF THE LARAMIE RANGE EXPERIENCE BRISK
DOWNSLOPE WINDS AND MILD CONDITIONS. FOR THUR NIGHT...A STRONGER
DISTURBANCE WILL MOVE ACROSS THE WEST AND NORTH PORTIONS OF THE
CWA AS THE UPPER TROUGH AXIS MOVES TO THE WESTERN WY BORDER BY 12Z
FRI. THIS WILL RESULT IN SNOW SPREADING FROM CARBON COUNTY INTO
CONVERSE AND ALBANY COUNTIES. SNOW AMOUNTS IN THE MOUNTAINS COULD
BE SIGNIFICANT...SO A WINTER HIGHLIGHT LOOKS LIKELY FOR THUR
AFTERNOON THROUGH THURSDAY NIGHT. LESSER AMOUNTS OF SNOW WILL
OCCUR AT THE LOWER ELEVATIONS OF CARBON COUNTY...BUT A WINTER
WEATHER ADVISORY MAY BE NEEDED FOR THUR NIGHT. SNOW AMOUNTS ACROSS
CONVERSE AND ALBANY COUNTIES BY 6 AM FRI WILL ONLY BE AN INCH OR
TWO. HIGH TEMPERATURES WILL BE FROM 4 TO 7 DEGREES BELOW NORMAL
TODAY...AND THEN 5 TO 8 DEGREES ABOVE NORMAL FOR THURSDAY.
.LONG TERM...FRIDAY THROUGH TUESDAY...
THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT ON THE POSITION OF
THE UPPER TROUGH AND SURFACE COLD FRONT THAT WILL AFFECT THE
FORECAST AREA EARLY IN THE LONG TERM FORECAST. ACTUALLY THE
SURFACE COLD FRONT WILL EXIT THE AREA TO THE SOUTH AND EAST BY
EARLY FRIDAY MORNING WITH TEMPERATURES EXPECTED TO COOL BACK TO
AROUND 5 TO 10 DEGREES BELOW NORMAL. THE UPPER LEVEL TROUGH WILL
THEN PASS OVER THE AREA THROUGH THE DAY FRIDAY WITH DECENT 700 MB
FRONTOGENESIS AND GOOD Q VECTOR CONVERGENCE ALOFT OF THE AREA
THROUGH THE DAY. HAVE INCREASED PRECIPITATION CHANCES ACROSS THE
SOUTHEAST PORTION OF THE AREA FOR COORDINATION AND TO ACCOUNT FOR
THE AFOREMENTIONED SUPPORT FOR SNOW SHOWERS. 00Z GFS BUFR DATA FOR
CHEYENNE IS NOT AS SUPPORTIVE AS THE PLAN VIEW MODEL PROJECTIONS
WOULD IMPLY AS FAR AS AVAILABLE MOISTURE...SO HAVE NOT INCREASED
PRECIPITATION CHANCES VERY MUCH FOR FRIDAY.
SUBSIDENCE PREVAILS FRIDAY NIGHT THROUGH THE WEEKEND EXCEPT OVER
THE SIERRA MADRE AND SNOWY RANGES WHERE MOISTURE IN THE NORTHWEST
FLOW ALOFT WILL TRANSLATE INTO OROGRAPHIC SUPPORT FOR PERIODS OF
SNOW. THE TRICKY PART OF THE FORECAST WILL BE THE DEVELOPMENT OF
STRONG SURFACE WINDS BEGINNING FRIDAY NIGHT ACROSS THE HIGHER
TERRAIN AND FAVORED WINDY AREAS ALONG THE INTERSTATE CORRIDORS.
THE COMBINATION OF SNOW SHOWERS AND VERY STRONG WINDS OVER THE
SIERRA MADRE AND SNOWY RANGES WILL BE PRESENT THROUGH AROUND
MIDDAY SUNDAY WHEN THE WEAK RIDGE AXIS PASSES AND NEAR ZONAL FLOW
DEVELOPS FOR THE REST OF THE PERIOD. ALTHOUGH THE PRECIPITATION
CHANCES ARE EXPECTED TO DIMINISH...VERY STRONG WINDS WILL CONTINUE
TO BE PRESENT THROUGH THE MIDDLE OF NEXT WEEK. THE GFS AND
EUROPEAN MODEL BOTH INDICATE A WEAK COLD FRONT ACROSS THE EASTERN
PORTION OF THE AREA TUESDAY ASSOCIATED WITH AN UPPER SHORT-WAVE
DISTURBANCE IN THE NORTHWEST FLOW.
&&
.AVIATION...
VFR CONDITIONS WILL OCCUR ACROSS THE AREA TODAY.
MOUNTAIN TOPS MAY BE OBSCURED DUE TO LOW CLOUDS. SNOW SHOWERS
WILL DEVELOP ACROSS SOUTHERN CARBON COUNTY TONIGHT AND WILL
CONTINUE THROUGH THURSDAY...RESULTING IN MVR CONDITIONS AND OBSCURED
MOUNTAIN TOPS. THE REST OF THE AREA WILL CONTINUE WITH VFR
CONDITIONS. FOR THURSDAY NIGHT...THE SNOW WILL SPREAD FROM CARBON
COUNTY AND INTO ALBANY AND CONVERSE COUNTIES. THUS THE AREA OF
MVFR CONDITIONS WILL EXPAND INTO THESE ZONES. LOCAL IFR CONDITIONS
MAY ALSO OCCUR IN THESE AREAS DUE TO LOW CIGS AND VSBYS. THE REST
OF THE AREA WILL REMAIN VFR.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 9 PM WEDNESDAY FOR WYZ062-WYZ063-WYZ064-
WYZ066-WYZ067.
NE...NONE.
&&
SHORT TERM/AVIATION...KMD
LONG TERM...CARPENTERHazardous weather outlook, Dec 24, 4:19 AM MST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 419 AM MST WED DEC 24 2008 NEZ001>003-019>021-054-055-WYZ059>070-251130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 419 AM MST WED DEC 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT VERY STRONG WINDS WILL BE PRESENT TODAY AND EARLY THIS EVENING ACROSS THE FAVORED AREAS OF CARBON...ALBANY...PLATTE AND LARAMIE COUNTIES. STRONGEST WINDS CAN BE EXPECTED ALONG INTERSTATE 80 NEAR ARLINGTON AND ALONG INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND...AND A HIGH WIND WARNING IS IN EFFECT UNTIL 9 PM MST THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WARMER CONDITIONS WILL BE PRESENT FOR CHRISTMAS DAY BEFORE ANOTHER COLD FRONT MOVES ACROSS THE AREA BRINGING SNOW SHOWERS TO SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE FRIDAY. STRONGER SNOW SHOWERS WILL BE PRESENT THURSDAY NIGHT IN THE SIERRA MADRE AND SNOWY RANGES WITH SIGNIFICANT ACCUMULATIONS POSSIBLE. THE REST OF THE WEEKEND AND THROUGH THE MIDDLE OF NEXT WEEK WILL HAVE GUSTY WINDS PRESENT ACROSS THE AREA...ESPECIALLY IN THE FAVORED AREAS ALONG INTERSTATE 80 AND INTERSTATE 25. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SUSTAINED WINDS IN EXCESS OF 40 MPH OR GUSTS IN EXCESS OF 58 MPH TODAY ALONG WITH ANY REDUCED VISIBILITIES DUE TO BLOWING SNOW. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Dec 24, 12:15 AM MST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1215 AM MST WED DEC 24 2008 WYZ061-063-065-241315- SOUTHWEST CARBON-SNOWY RANGE-LARAMIE VALLEY- INCLUDING THE CITIES OF...RAWLINS...CENTENNIAL...LARAMIE 1215 AM MST WED DEC 24 2008 ...BLOWING SNOW WILL OCCUR ACROSS THE AREA THROUGH EARLY MORNING... WEST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS WILL CAUSE AREAS OF BLOWING SNOW THROUGH SUNRISE. THE BLOWING SNOW WILL CREATE LOW VISIBILITIES AND SLICK ROADS...ESPECIALLY ON INTERSTATE 80 BETWEEN LARAMIE AND WALCOTT JUNCTION AT MILE MARKER 235. TRAVELERS SHOULD BE AWARE OF THE STRONG WINDS AND BLOWING SNOW AND CONSIDER POSTPONING TRAVEL PLANS UNTIL LATER TODAY.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 8:58 PM MST | High Wind Watch | CYS | 8 hr | |
| Dec 24, 2:35 PM MST | High Wind Watch | CYS | 12 hr |
Nearby
High Wind Warnings in Wyoming, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.